MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/30/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the external iliac artery.A 8.0x80, 135cm mustang balloon catheter was advanced for dilatation.However, during inflation, the balloon ruptured.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated b mfr.: mustang 8.0 x 80, 135cm was returned for analysis.Blood was identified in the balloon which is indicative of a leak.The returned device was loaded onto a mandrel and attached to an encore inflation unit.Positive pressure was applied, and a pinhole leak was identified 8 mm proximal of the distal markerband.No other issues were noted.A visual and microscopic examination of the balloon material identified no issues that could have contributed to the complaint incident.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the external iliac artery.An 8.0x80, 135cm mustang balloon catheter was advanced for dilatation.However, during inflation, the balloon ruptured.No patient complications were reported.It was further reported that the target lesion was 80% stenosed, located in the mildly tortuous and severely calcified iliac artery.The patient's condition following procedure was good.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b5) describe event or problem updated.(f10) patient code updated.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9708474
Report Number2134265-2020-01522
Device Sequence Number3675764
Product Code FGE
UDI-Device Identifier08714729794301
UDI-Public08714729794301
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2021
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0022986569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2020
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer02/13/2020
03/19/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date03/09/2020
03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR